MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON DEVICE BOLUS FEEDING TUBE WITH STRAIGHT ADAPTOR 18F; TUBE, GASTRO-ENTEROSTOMY

BARD ACCESS SYSTEMS BARD BUTTON DEVICE BOLUS FEEDING TUBE WITH STRAIGHT ADAPTOR 18F; TUBE, GASTRO-ENTEROSTOMY
Model Number 000256
Medical Device Problem Codes Failure to Infuse (2340); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the patient's extension tube on her button is bent.It will not allow formula to go in, but does allow water to pass freely.The device was replaced.There was no reported patient injury.
 
Event or Problem Description
It was reported that the patient's extension tubing on the button feeding device was allegedly bent.It was further reported that this bend did not allow formula feeding to pass though; however it allowed water to pass without complication.Reportedly, the feeding device was replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for the alleged button extension tube bent and unable to infuse as no objective evidence has been provided to confirm any alleged deficiency.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.

Brand Name
BARD BUTTON DEVICE BOLUS FEEDING TUBE WITH STRAIGHT ADAPTOR 18F
Common Device Name
TUBE, GASTRO-ENTEROSTOMY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7524515
Report Number3006260740-2018-01008
Device Sequence Number13877284
Product Code KGC
UDI-Device Identifier00801741080821
UDI-Public(01)00801741080821
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number000256
Device Catalogue Number000257
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight41